MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLT AUTO PAS PLASMA RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLT AUTO PAS PLASMA RBC SET
Catalog Number 80410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Signals in the rdf showed that alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima system cannot count the cells entering the platelet product bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator ofan lrs chamber saturation and to count the wbcs in the platelet product.In this case, the signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.Although the trima system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima system.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Based on the available information, it is possible,though not conclusive, this failure may be related to donor specific blood characteristics that may challenge the trima leukoreduction system.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(6).The wbc count is not available at this time.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide corrected.
 
Additional Manufacturer Narrative
This report is being filed to provide in corrected information is being provided in e.1.Investigation: further evaluation of this event has determined that the device did notcause or contribute to a death or serious injury, nor is there a likely potential for death or seriousinjury associated with this event based on additional investigational information.During customerfollow- up, it was confirmed that the wbc count was below <5x10^6.The device history records (dhr) were reviewed for this lot.There were no events noted inthe dhr that would have contributed to the elevated wbc count experienced by the customer.Root cause: the analysis of the run data file did not find a conclusive cause for the higher-than- expected wbc content in the platelet product reported for this collection.No unusualprocess variable was identified and the signals in the run data file indicate that the trima accelsystem operated as intended.Based on the available information, it cannot be ruled out that thehigher- than-expected wbc content in the platelet product could be donor-related.Alerts that are known to contribute to wbc contamination were not generated in this rundata file.As the trima system cannot count the cells entering the platelet product bag, the rbcdetector signals must see a significant change in the reflectance values to notify the operatorof an lrs chamber saturation and to count the wbcs in the platelet product.In this case, thesignals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data filereported that the platelet product could be labeled as leukoreduced.Although the trimasystem has several methods for detection of possible wbc contamination, it is possible that someevents may elude the detection capability of the trima system.Run data file analysis did not showa conclusive root cause for the elevated wbc content in the platelet product reported for thiscollection.Based on the available information, it is possible, though not conclusive, this failuremay be related to donor specific blood characteristics that may challenge the trima leukoreductionsystem.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLT AUTO PAS PLASMA RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8452227
Report Number1722028-2019-00066
Device Sequence Number19537706
Product Code GKT
UDI-Device Identifier05020583804104
UDI-Public05020583804104
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
BK170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Catalogue Number80410
Device Lot Number1711291130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/09/2019
04/09/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date04/12/2019
04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;